Alert archive / South Dakota / River Flood Warnings in 2010
River Flood Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 12, 2010, 7:01 AM CST for McCook County, South Dakota. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 7:01 AM CST (13:01 UTC)
- Expired
- Mar 20, 2010, 10:14 AM CDT
- In force
- 8 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County McCook County, SD
The radar
The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Vermillion River near Salem (LVSS2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06478540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 12, 3:15 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 12, 3:15 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 AM CST FRI MAR 12 2010
.DISCUSSION...
WL CONT ADVY ACRS SWRN CWA THRU EXPIRATION OF 12Z AS WEB CAMS AND
SFC OBS CONT TO SHOW REDUCED VSBYS ALONG WITH AREAS OF SNOW. ALSO WL
CONT DENSE FOG ADVY ACRS SW MN THRU 15Z WHERE FOG IS WDSPRD...AND
LOCALLY DENSE. FOR NOW WL LEAVE NW IA OUT OF ADVY ALTHO AREAS OF
DENSE FOG CAN ALSO BE EXPECTED.
UPPER LOW OVR SW IA WL CONT TO DROP SEWD THRU SAT WITH WEAK LIFT
PERSISTING ACRS CWA ESPEC TODAY INTO THIS EVE. SO WL NEED TO KEEP
POPS FAIRLY HIGH ACRS CWA TODAY INTO EARLY EVE. WITH TEMPS ABOVE
FREEZING NOT MUCH THREAT FOR ACCUM SNOW...BUT WL KEEP THE MIX
MENTION FOR AT LEAST THIS MORNING...AND THEN RAIN THIS AFTN AS
WARMER AIR ALOFTS WRAPS SWWD ACRS CWA. PRECIP CHC SHUD DECREASE
OVERNIGHT AND MAY END UP JUST BEING AREAS OF DRIZZLE AND FOG MOST OF
NIGHT INTO SAT MORN. NOT MUCH RANGE IN DIRUNAL TEMPERATURES TODAY
AND TODAY WITH A 2 TO 5 DEGREE VAIANCE THRU THE PD.
DOESN'T LOOK TOO IMPRESSIVE FOR MUCH PRECIP ON SAT OR SUN BUT CUD
STILL SEE A STRAY LIGHT SHOWER OR 2 CLIP ERN CWA WITH CYC FLOW
ALOFT. THIS FLOW WL KEEP CWA CLOUDY OR MOCLDY THRU SUN. THIS WL HAVE
AN EFFECT ON TEMPS AND SLIGHTLY COOLER THAN GUID SEEMS THE WAY TO GO
AND INDICATED BY ENSEMBLE MOS GUID. NEXT S/W WL DROP SEWD ACRS CWA
ON MON AND MAY PRODUCE A FEW RW- AND WL KEEP LOP POPS ACRS ERN CWA
FOR NOW. THIS S/W SHUD HELP PUSH ALONG THE THIS STUBBORN UPPER LOW.
MOST OF NEXT WEEK LOOKS WARMER WITH ZONAL FLOW ALOFT...WITH ANOTHER
STORM PSBL BY NEXT WEEKEND.
&&
.AVIATION...
PERIODIC RAIN/SNOW WILL CONTINUE ACROSS THE REGION TODAY...WITH
GENERAL IFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH 15Z. WILL
SEE VISIBILITIES GENERALLY IMPROVE INTO THE MVFR RANGE AFTER THIS
TIME...THOUGH CIGS WILL REMAIN IN THE IFR RANGE. SUSTAINED
NORTHWESTERLY WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS...WILL
PERSIST FROM THE INTERSTATE 29 CORRIDOR WESTWARD THROUGH 00Z THIS
EVENING...BEFORE DIMINISHING TONIGHT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...DENSE FOG ADVISORY UNTIL 9 AM CST FRIDAY FOR
MNZ072-080-081-089-090.
NE...NONE.
SD...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR
SDZ050-057-063.
&&Hazardous weather outlook, Mar 12, 4:06 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0406 AM CST FRI MAR 12 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0406 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING CAN BE EXPECTED ALONG THE JAMES RIVER...VERMILLION RIVER AND LITTLE SIOUX RIVER UNTIL FURTHER NOTICE. FOG... WIDESPREAD DENSE FOG WILL PERSIST ACROSS SOUTHWEST MINNESOTA THROUGH MID MORNING WITH AREAS OF DENSE FOG ACROSS NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:01 AM CST | River Flood Warning | FSD | Minnehaha | 4 days |
| Mar 12, 10:06 AM CST | River Flood Warning | FSD | Clay | 11 days |
| Mar 12, 10:06 AM CST | River Flood Warning | FSD | Lincoln, Union | 23 days |
| Mar 12, 10:06 AM CST | River Flood Warning | FSD | Union | 23 days |
| Mar 12, 10:06 AM CST | River Flood Warning | FSD | Cherokee | 17 days |
| Mar 12, 10:06 AM CST | River Flood Warning | FSD | Jackson | 21 days |
Nearby
River Flood Warnings in South Dakota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.